MAUDE Adverse Event Report: AESCULAP AG UTERINE CANNULAE W/2 CONES LGTH 330MM; CATHETER, FEMORAL

AESCULAP AG UTERINE CANNULAE W/2 CONES LGTH 330MM; CATHETER, FEMORAL
Model Number ER876
Medical Device Problem Codes Disconnection (1171); Separation Problem (4043)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with er876 - uterine cannulae w/2 cones lgth 330mm.According to the report mw5099049, detachment of device componenet during procedure.Undetected.Retained foreign body following procedure.Patient had an outpatient laparoscopic left ovarian cystectomy.During procedure a cohen uterine manipulator was used with an acorn top.During the procedure the acorn tip became disconnected from the manipulator.This was not detected during the procedure.Patient was dispositioned home.Returned to provider clinic the next day with complaints of vaginal fullness.Vaginal exam performed and ecorn tip discovered and removed with no harm to patient.An additional medical intervention was necessary.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were not able to be reviewed as the lot number was not made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
No change.

Brand Name
UTERINE CANNULAE W/2 CONES LGTH 330MM
Common Device Name
CATHETER, FEMORAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11516144
Report Number2916714-2021-00039
Device Sequence Number14305895
Product Code LFK
UDI-Device Identifier04038653042449
UDI-Public4038653042449
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
Report Date (Section F) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER876
Device Catalogue NumberER876
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/19/2021
Event Location Hospital
Date Report to Manufacturer02/19/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/18/2021